Alert archive / Wyoming / Special Weather Statements in 2014
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 19, 2014, 2:21 PM MDT for Laramie County, Wyoming. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2014, 2:21 PM MDT (20:21 UTC)
- Expired
- Aug 19, 2014, 2:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Cheyenne, WY
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 16 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2399 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
398
WWUS85 KCYS 192021
SPSCYS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT TUE AUG 19 2014
WYZ117-118-192045-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
221 PM MDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 245
PM MDT...
AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR WARREN AF BASE...AND NEAR CHEYENNE...MOVING NORTH
AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CHEYENNE...
FRONTIER PARK...
NORTH CHEYENNE...
FEDERAL...
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 353 AND
375.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 5 AND 9.
&&
LAT...LON 4133 10514 4146 10499 4122 10450 4100 10474
4119 10516
TIME...MOT...LOC 2021Z 195DEG 9KT 4115 10485
$$
LIEBLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 19, 11:23 AM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 19, 11:23 AM MDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1123 AM MDT TUE AUG 19 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 538 AM MDT TUE AUG 19 2014 RADAR AND SATELLITE IMAGERY THIS MORNING SHOWS QUITE A BIT OF SHOWER AND TSTORM ACTIVITY FROM NEVADA...ACROSS UTAH...AND INTO WESTERN COLORADO AS A POTENT UPPER LEVEL SHORTWAVE MOVES NORTHEAST ACROSS THIS AREA. THIS SHORTWAVE WILL CONTINUE TO APPROACH THE CWA FROM THE DESERT SOUTHWEST THIS MORNING ON THE NOSE OF A 70 KT JET AND WILL TRAVERSE ACROSS THE FORECAST THROUGH THE AFTERNOON AND EVENING. 00Z MODELS SHOW SOME DIFFERENCES AS TO WHEN THE WAVE WILL BE OVERHEAD...WITH NAM AND GEM A BIT SLOWER THAN THE ECMWF AND GFS. RESULTANT SFC PRESSURE...WIND...AND MOISTURE FIELDS WILL FOLLOW SUIT...WITH THE GFS/EC SHOWING THE LEESIDE SFC TROUGH SITUATED OVER THE PANHANDLE BY 00Z THIS EVENING AND THE NAM/GEM TROUGH SITUATED MORE OVER THE SOUTHEAST WYO PLAINS. THE SLOWER SOLUTION WOULD SUGGEST THAT INITIATION OF CONVECTION ON THE LEADING EDGE OF THE LEE TROUGH WILL BE OVER THE EASTERN WYO PLAINS WITH THE POTENTIAL FOR HIGHER INSTABILITY AND SHEAR EAST OF THE TROUGH IN STRONGER...MOIST SOUTHEASTERLY SFC FLOW. THE FASTER SOLUTION WOULD (OBVIOUSLY) PUSH MAXIMUM CONVERGENCE/SHEAR/INSTABILITY FURTHER EAST IN NEBRASKA. TOUGH TO DISCERN EXACTLY WHICH SOLUTION WILL PAN OUT BASED ON CURRENT WATER VAPOR TRENDS...SO WILL BASED THIS FORECAST ON A BLEND OF MODEL SOLUTIONS WITH A SLIGHT BIAS TOWARD THE FASTER GFS/ECMWF SOLUTION. WITH THAT SAID...WILL SEE SHOWERS AND TSTORMS DEVELOP OVER THE MOUNTAINS OF SOUTHEAST WYOMING AROUND 18Z AS BROADSCALE UVV INCREASE WITH THE APPROACHING WAVE. DEVELOPMENT ALONG THE LEE TROUGH WILL OCCUR SHORTLY THEREAFTER LIKELY NEAR THE WYO/NEB BORDER...WITH CONVECTION TRACKING INTO THE PANHANDLE THROUGH THE LATE AFT AND EVENING. SBCAPES WILL INCREASE TO BETWEEN 1000 AND 2500 J/KG FROM WEST TO EAST ACROSS THE PLAINS AHEAD OF THE LEE TROUGH...WITH MINIMAL CIN AND ROUGHLY 30 TO 40 KTS OF DEEP LAYER SHEAR IN PLACE. THERE IS CONCERN THAT THE RATHER THICK CIRRUS BLOWOFF FROM CURRENT CONVECTION OVER UT/CO MOVES OVERHEAD THIS MORNING AND STRENGTHENS THE CAP MORE THAN MODELS ARE SUGGESTING RIGHT NOW. 4KM WRF MODEL SUGGESTS THE AREA FROM NIOBRARA COUNTY INTO THE NORTHERN PANHANDLE COUNTIES WILL REMAIN SOMEWHAT CLEAR OF THIS CIRRUS THRU THE MORNING THO...SO THIS AREA COULD BE UNDER THE GUN FOR STRONG/SEVERE STORMS...AND LOOKS LIKE THE MAIN THREAT WILL BE BETWEEN 21 AND 02Z. WILL THEREFORE FOCUS MAIN SEVERE THREAT IN THIS AREA...AS THE NOSE OF THE LLVL MOISTURE AXIS SHOULD BE POSITIONED NEAR THE PINE RIDGE BY 00Z THIS EVENING AS WELL. LARGE HAIL AND STRONG DOWNDRAFT WINDS WILL BE THE MAIN THREATS...HOWEVER ANY LOCALIZED BACKING OF THE SFC WINDS ALONG THE PINE RIDGE DUE TO TERRAIN INFLUENCES COULD INCREASE LLVL SHEAR ENOUGH FOR A BRIEF WEAK TORNADO TO OCCUR AS WELL. THE MAIN AND MORE WIDESPREAD THREAT FROM ANY STORMS WILL BE HEAVY RAIN AS PWATS LOOK TO INCREASE TO 0.75-1.25 INCHES BY 00Z FROM WEST TO EAST. SMALL HAIL IS ALSO A POSSIBILITY FROM STORMS THAT DEVELOP FURTHER SOUTH AND WEST. STORM ACTIVITY LOOKS TO CONTINUE OVERNIGHT AS MOIST AND ENERGETIC SOUTHWEST FLOW CONTINUES TO STREAM OVERHEAD. COVERAGE OF SHOWERS AND TSTORMS WILL BE LESS ON WEDNESDAY AS OVERALL MOISTURE CONTENT LESSENS AND MIDLEVEL ENERGY IS WEAKER. STILL LOOKING AT A GOOD CHANCE FOR STORMS OVER THE MOUNTAINS WITH THE 70KT JET CORE MOVING OVERHEAD...WITH A MORE ISOLATED THREAT OVER THE PLAINS WITH A DRIER SFC AIRMASS IN PLACE IN THE WAKE OF THE LEE TROUGH THAT WILL BE EAST OF THE FORECAST AREA BY WEDNESDAY MORNING. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 538 AM MDT TUE AUG 19 2014 THURSDAY...SOUTHWEST FLOW ALOFT PREVAILS WITH AN ASSOCIATED SURFACE LEE TROUGH ACROSS SOUTHEAST WYOMING. LOW AND MID LEVEL THETA-E RIDGE AXIS EXISTS FROM NORTHERN COLORADO ACROSS SOUTHEAST WYOMING WITH DECENT POSITIVE THETA-E ADVECTION ACROSS OUR COUNTIES. AIRMASS MAY BE TOO CAPPED FOR CONVECTION ALONG AND EAST OF INTERSTATE 25...THOUGH EXPECT ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS ALONG AND WEST OF INTERSTATE 25 WHERE CONVECTIVE INHIBITION...CIN... WILL BE LESS PRONOUNCED. FRIDAY...ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS ON TAP AS WEAK CYCLONIC FLOW ALOFT PREVAILS OVER THE ROCKIES...WHILE A LOW LEVEL CONVERGENCE AXIS IS PROGGED TO BISECT OUR COUNTIES FROM SOUTHWEST TO NORTHEAST. SATURDAY...AT LEAST A SCATTERED AFTERNOON AND EVENING COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED AS MODELS PROG A LOW LEVEL CONVERGENCE BOUNDARY ACROSS OUR COUNTIES NEAR PEAK HEATING...WITH ENOUGH LOW AND MID LEVEL MOISTURE AND SHORTWAVE TROUGHS ALOFT MOVING ACROSS OUR COUNTIES. SUNDAY...DRYING TREND ON TAP AS THE FLOW ALOFT TURNS ZONAL AND COOLER AND MORE STABLE LOW LEVEL SOUTH AND SOUTHEAST WINDS WILL PREVAIL. MONDAY...SLIGHT INCREASE IN LATE DAY SHOWER AND THUNDERSTORM COVERAGE WITH INCREASE IN LOW AND MID LEVEL MOISTURE...AND A SURFACE TROUGH BISECTING OUR COUNTIES ALONG AND NEAR THE WYOMING AND COLORADO STATE LINE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING) ISSUED AT 1123 AM MDT TUE AUG 19 2014 MID/HIGH CLOUDS WILL SPREAD ACROSS THE AREA THIS AFTERNOON AS A SURGE OF MONSOONAL MOISTURE MOVES IN FROM THE SW. WDLY SCTD SHWRS AND TSTMS DVLPG THIS AFTERNOON OVER AND NR THE SE WY MTNS WITH SOME SHOWERS CONTG TONIGHT MAINLY OVER WESTERN TERMINALS. BRIEF MVFR CIGS WITH ANY ACTIVITY. && .FIRE WEATHER... ISSUED AT 538 AM MDT TUE AUG 19 2014 AN UPPER LEVEL DISTURBANCE MOVING OVER THE DISTRICT TODAY WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS BEGINNING LATE THIS MORNING OVER THE MOUNTAINS...WITH STORMS DEVELOPING OVER THE EASTERN PLAINS THROUGH THE AFTERNOON AND EVENING AS WELL. MODERATE TO HEAVY RAINFALL WILL ACCOMPANY THE STORMS AS MONSOON MOISTURE INCREASES WITH THIS DISTURBANCE. SHOWERS AND THUNDERSTORMS WILL BE MORE WIDELY SCATTERED OVER THE DISTRICT ON WEDNESDAY AND THURSDAY...AND WILL BECOME MORE WIDESPREAD ONCE AGAIN FRIDAY AND SATURDAY AS A STRONGER LOW PRESSURE SYSTEMS MOVES ACROSS THE ROCKIES. TEMPERATURES WILL COOL AND HUMIDITIES WILL INCREASE WITH THIS SYSTEM AS WELL. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RJM LONG TERM...RUBIN AVIATION...RE FIRE WEATHER...RJM
Hazardous weather outlook, Aug 19, 5:58 AM MDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 558 AM MDT TUE AUG 19 2014 WYZ101-103>119-201200- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 558 AM MDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST WYOMING TODAY. STORMS WILL FIRST DEVELOP OVER THE MOUNTAINS AND FOOTHILLS IN THE LATE MORNING AND THEN EXTEND FURTHER EAST ACROSS THE PLAINS THROUGH THE AFTERNOON. SOME OF THE STORMS COULD BECOME STRONG TO PRODUCE GUSTY WINDS...SMALL HAIL AND MODERATE TO HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE END OF THE WEEK...WITH THE BEST CHANCE EXPECTED OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ102-201200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY- 558 AM MDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA THIS AFTERNOON AND WILL CONTINUE THROUGH THE EVENING. A FEW STORMS MAY BECOME SEVERE MAINLY NORTH OF A LINE FROM LUSK IN WYOMING TO BRIDGEPORT IN NEBRASKA. MODERATE TO HEAVY RAIN...STRONG DOWNDRAFT WINDS AND LARGE HAIL WILL THE MAIN THREATS FROM THESE STORMS. LOCATIONS IN THE SOUTHERN NEBRASKA PANHANDLE COULD SEE SMALL HAIL AND BRIEF GUSTY DOWNDRAFT WINDS FROM ANY THUNDERSTORMS THAT MOVE THROUGH THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT FOR AREAS NORTH OF A LINE FROM LUSK WYOMING TO BRIDGEPORT NEBRASKA. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 19, 2:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT TUE AUG 19 2014
WYZ117-118-192045-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
221 PM MDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 245
PM MDT...
AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR WARREN AF BASE...AND NEAR CHEYENNE...MOVING NORTH
AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CHEYENNE...
FRONTIER PARK...
NORTH CHEYENNE...
FEDERAL...
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 353 AND
375.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 5 AND 9.
&&
LAT...LON 4133 10514 4146 10499 4122 10450 4100 10474
4119 10516
TIME...MOT...LOC 2021Z 195DEG 9KT 4115 10485
LIEBLThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:57 PM MDT | Special Weather Statement | CYS | Laramie | 33 min |
| Aug 18, 8:29 PM MDT | Special Weather Statement | CYS | Laramie | 31 min |
| Aug 18, 8:59 PM MDT | Special Weather Statement | CYS | Laramie | 31 min |
| Aug 19, 5:06 PM MDT | Special Weather Statement | CYS | Goshen, Platte | 54 min |
| Aug 18, 6:32 PM MDT | Special Weather Statement | CYS | Kimball | 43 min |
| Aug 19, 3:58 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 32 min |
| Aug 19, 4:20 PM MDT | Flash Flood Warning | CYS | Banner, Morrill, Scotts Bluff | 6 hr |
| Aug 19, 4:22 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill, Scotts Bluff | 38 min |
| Aug 19, 4:37 PM MDT | Special Weather Statement | CYS | Kimball | 23 min |
| Aug 19, 5:11 PM MDT | Special Weather Statement | CYS | Banner | 19 min |
| Aug 19, 5:12 PM MDT | Special Weather Statement | CYS | Banner | 18 min |
| Aug 19, 5:15 PM MDT | Special Weather Statement | CYS | Box Butte | 30 min |
| Aug 19, 5:41 PM MDT | Special Weather Statement | CYS | Morrill | 34 min |
| Aug 19, 5:53 PM MDT | Special Weather Statement | CYS | Box Butte | 37 min |
Nearby
Special Weather Statements in Wyoming, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.